Addiction: Substance Abuse Community
is immodium an opiate?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

is immodium an opiate?

weird, I read somewhere that immodium is an opiate?!?! does anyone know anything about this? Maybe I'll google it. weird weird and weird....
Tags: immodium
Related Discussions
22 Comments Post a Comment
Blank
402205_tn?1230484605
Actually it is but it doesn't cross the blood/brain barrier. Opiates tend to constipate you and that is what immodium does. It was actually a controlled substance at one time. So its acts like an opiate in some ways but does not give you the euphoria feelings.
Blank
401095_tn?1351395370
I think they were trying to make an opiate when they made imodium (immodium) but the messed up!  LOL....they say it could be habit forming but i think it would be kinda hard to want to take enuf of that to get addicted as u would never go to the batroom and end up in the hospital for constipation....no high...never heard of anyone being addicted to it...now laxatives i have heard of abusing..but not imodium (immodium)...just the thoughtt of taking it everyday and never going to the batroom makes my tummy hurt.....during detox tho it is great and the liquid works fasted...can take the edge off of wds they say...not sure about that as i didnt really notice that but who knows as i didnt know what i would have felt like without it...i used it liberally during detox as the runs were a big problem for me...getting dehydrated would be more of a concern than getting addicted to imodium (immodium) i would think
Blank
563594_tn?1309586732
thanks guys :) Geez, scared me for a minute. I was thinking..oh great, maybe I'm going to have withdrawals from this now too?! But, I've taken..maybe 4 or 5 over the last three days and hopefully won't need it anymore sometime soon. I definitely would like to go to the bathroom normally again soon :) how long does it usually take before that part goes back to normal? I can't remember from last time..maybe 5 days or so? ttys!!
Blank
Avatar_m_tn
Immodium binds to the same receptors in your intestinal tract as opiates, but like mimi said, it doesn't cross the blood brain barrier, so you won't get high off it. It works for w/d because it binds in your intestines and thus stops the liquidy poo.
Blank
563594_tn?1309586732
whew...sigh of relief!!!!
Blank
569676_tn?1315644758
As others have said here, Loperamide Hcl is an opiate but does not cross the blood/brain barrier.

It binds to some of the same opiate receptors in the Kappa range, not thos shifty Mu receptors that allow us to get high.

Despite not being high and having no euphoria, you can experience wd's from abruptly stopping long term use of Loperamide.

There have been reports of people using Loperamide to taper off their DOC as in higher doses its been shown to alleviate other wd symptoms that diarrhea.

Hope this helps

H-
Blank
175734_tn?1225138040
I used em today and they really help...
Blank
563594_tn?1309586732
they definitely help. also good to know that when I stop using them soon I'll still be ok!
Blank
372416_tn?1242669352
Amusing!

Hey Manda, after I detoxed I was concerned about every pill I had to put in my mouth there after........like even vitamins.  It surely never bothered me to take 20 lortabs in a day, but now everything else does.  Go figure.
Blank
Avatar_f_tn
I can relate to being weary of putting a pill in my system.  I have tried Unisom for my sleeping problem and felt terribly guilty about it, I just don't want any meds in my system, but when it came to pills, 30 norcos was like nothing!
Blank
563594_tn?1309586732
funny how that happens...obviously I'm already panicking about imodium (immodium). :) LOL, glad I'm not the only one!!!!
Blank
372416_tn?1242669352
Andie - WTF!  Go figure!

Manda - I did enjoy a good laugh at your post, but was super surprised on the education I got!

Blank
563594_tn?1309586732
I evidently had no problem taking 20 norcos somedays either... WTF, was I trying to kill myself? no I wasn't and I'm glad that parts over... I was surprised at the education on this subject too...LOL :)
Blank
401095_tn?1351395370
my runs started as soon as i tapered down...and lasted a week or so into detox...not everyone has the runs as bad as i did...no biggie..imodium (immodium) would stop it for the entire dayl
Blank
558696_tn?1222062234
I had the runs for 3 months after detox last time, my dr said it was bc I had my gullbladder (gallbladder) out and people without gallbladder are more prone to having the runs, I'm sure you will be fine in a few days. If there's a possible time frame on anything bad inevidable I exceed the longest possibility. LOL I've always been that way. I was 21 and in good physical shape when I had my surgery, I was sick for a year cuz thats not something they check for in such a young thin girl.
Blank
Avatar_n_tn
I learn something new everyday!  thanks guys!  ..and it's nice to wake up to people in a good mood.
Blank
Avatar_m_tn
Unfortunately I have to disagree with you, I have been addicted to Imodiums for the past 7 years as they were able to control my diahorrea when I was ill and since then I have been dependent on them to control my bowel movements. I could take up to 10 a day and still have movements the following day. I am currently attempting to completely rid myself of them, however it is incredibly hard as the diahorrea is constant and has barely slowed up in the past 10 days.
Just be warned don't become reliant on them, they are still a drug and its possible to become dependent on even these!

Blank
Avatar_m_tn
I'm so addicted to Imodium (immodium) right now, it's embarrassing.  A few years back I began taking it in small amounts to help taper off opiates. Within a week i was totally free from the opiates!  Unfortunately there was a little catch…It's 2 years later and I'm super hooked on the Imodium (immodium).  It wasn't long until i started needed more pills to put me where i needed to be. I must take 72 pills (1 bottle) every other day combined with quinine (tonic water) and OTC acid reflux pills (helps strengthen/lengthen the high).  If I miss a dose, withdrawal kicks in unlike any withdrawal I've ever experienced.  Apparently this the nature of the chemical.  Please research and be cautious.  i suggest web-searching "loperamide finally works" and "loperamide addiction" Be well!
Blank
Avatar_f_tn
I was on Imodium (immodium) off n on from 12-22. Long time to take it. I never went to the doctor for my problems I just used Imodium (immodium). Eventually when I quit in 2010 I had the worst time. I couldn't go more then 3 days without stomach crunching pain that went away with taking it. It was such a bad withdrawals. I weaned myself off it! Been off it for 2 years. Second time. Last time I went 4 years off. I learned to face my anxiety and deal. It does become dependent. I only took one a day. As a teen I took 4 a day.  But it was more to control going #2 not diarrhea. It was to stop my fear of having it. I eventually also taught myself to have reactions like Imodium (immodium) without actually taking it. Anyone else have this issue?
Blank
Avatar_f_tn
ask your dr about cholestyramine powder, you mix it with a bit of water and drink it. it changed my life. i had my gallbladder out and had chronic diarrhea after that, never could be far from a bathroom, especially after eating. so really could not plan outings without worrying where or when the diarrhea was going to hit.  Cholestryramine is for lowering your cholesterol, and it's side effects are constipation (for normal people), but for someone with chronic diarrhea it was a miracle. I take it every nite before bed. Have not had a problem since.
Blank
Avatar_n_tn
If imodium (immodium) is an opiod, and I am allergic to codeine or other opiate based medication, is it safe for me to use imodium (immodium).  I suffer from IBS probably caused from other medications I have had to use? I noticed that if I take 2 tablets or more I end up having very nasty cramps either in my face, back and ususally starting in my stomach.  I have read that imodium (immodium) can cause dystonia and I do get dystonia when I have taken Stemital or Maxalon.
Blank
617347_tn?1331296681
be safe and don't take it anymore unless you have asked a doctor before, trillian
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
2083449_tn?1381358308
Blank
Sonrissa
NV
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_f_tn
Blank
motye51
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN